MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that the coil protruded from catheter tip upon removal.The target lesion area was located in the moderately tortuous internal iliac artery.A 10mmx50cm interlock was selected for use.During the procedure, it was noted that the coil got stuck inside the distal part of the catheter.The coil and catheter were removed together.Subsequently, the coil protruded from catheter's tip upon removal.The procedure was completed without replacing the device.There were no patient complications reported.
 
Additional Manufacturer Narrative
(b)(6).Device evaluated by manufacturer: the device was returned for analysis.A pusher wire, coil and introducer sheath were returned for this complaint.The coil and pusher wire arms were not interlocked.The coil returned outside the introducer sheath.The twist lock of the introducer sheath had been opened.The coil was inspected, and it was found kinked and stretched.The pusher wire was found kinked.No more damages were found in the returned device.Microscopic inspection of the pusher wire was performed and observed that the zap tip has a smooth surface.The interlocking arm was inspected, and no anomalies was noted.Microscopic inspection of the main coil was performed and observed that the zap tip has a smooth surface.The interlocking arm was inspected, and no anomalies was noted.Dimensional inspection of the pusher wire and main coil that could be measured were performed and were within specifications.
 
Event or Problem Description

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11732521
Report Number2134265-2021-05164
Device Sequence Number14559668
Product Code KRD
UDI-Device Identifier08714729845287
UDI-Public08714729845287
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2023
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0026021642
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Initial Date Received by Manufacturer 04/02/2021
Supplement Date Received by Manufacturer05/06/2021
Initial Report FDA Received Date04/27/2021
Supplement Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTRODUCER SHEATH-6FR TERUMO; INTRODUCER SHEATH-6FR TERUMO; MICRO CATHETER-HI-LEX CORPORATION COILING SUPPORT; MICRO CATHETER-HI-LEX CORPORATION COILING SUPPORT; INTRODUCER SHEATH-6FR TERUMO; MICRO CATHETER-HI-LEX CORPORATION COILING SUPPORT